CONMED LARGO Y-KNOT RC ALL-SUTURE ANCHOR, WITH THREE NO. 2; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
YRC03 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/07/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the yrc03, y-knot rc all-suture anchor, with three no.2 was being used during a rotator cuff repair on (b)(6) 2024 and ¿after inserting the anchor, the or nurse noticed that the tip of the anchor was missing.The anchor deployed as normal.After some searching, they found the tip inside the joint and were able to get it out.¿.There was no impact or injury to the patient or user.Per further assessment it was found ¿after the insertion of the anchor, they noticed that the tip of the inserter was missing.After they deployed the anchor, the metal piece came to notice inside the joint.They could catch it and take it out.¿ the procedure was completed with a 5 minute delay and without the use of an alternate device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Reported event of ¿tip of the inserter was missing¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be that the device rotated on the driver.A two-year lot history review shows a total of 1 device for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of two reports, regarding two devices, for this device family and failure mode.During this same time frame 77,835 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00003.Per the instructions for use, the user is advised the following: pull driver straight out of bone.Do not rotate or oscillate driver about its axis during removal, or breakage of driver tip and/or anchor may result.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.We will continue to monitor for trends through the complaint system to assure patient safety.